Alert archive / Virginia / Small Craft Advisories in 2021
Small Craft Advisory 64, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Jun 19, 2021, 3:29 PM EDT. It took effect at Jun 20, 2021, 12:10 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2021, 3:29 PM EDT (19:29 UTC)
- In effect from
- Jun 20, 2021, 12:10 AM EDT
- Expired
- Jun 20, 2021, 4:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
738 WHUS71 KAKQ 191929 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 329 PM EDT Sat Jun 19 2021 ANZ631-632-634-638-200330- /O.NEW.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 329 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-200330- /O.NEW.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Currituck Sound- 329 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
7 follow-up statements
615 WHUS71 KAKQ 192223 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 623 PM EDT Sat Jun 19 2021 ANZ631-632-634-638-200630- /O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 623 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-200630- /O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Currituck Sound- 623 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
816 WHUS71 KAKQ 200131 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 931 PM EDT Sat Jun 19 2021 ANZ631-632-634-638-200945- /O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 931 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Windmill Point to New Point Comfort VA, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-200945- /O.CON.KAKQ.SC.Y.0064.210620T0800Z-210620T1700Z/ Currituck Sound- 931 PM EDT Sat Jun 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EDT SUNDAY... * WHAT...Southwest winds 15 to 20 kt and waves 1 to 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 4 AM to 1 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
805 WHUS71 KAKQ 200410 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1210 AM EDT Sun Jun 20 2021 ANZ631-632-634-638-201215- /O.EXT.KAKQ.SC.Y.0064.210620T0410Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1210 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA, James River from James River Bridge to Hampton Roads Bridge-Tunnel and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-201215- /O.EXT.KAKQ.SC.Y.0064.210620T0410Z-210620T1700Z/ Currituck Sound- 1210 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
933 WHUS71 KAKQ 200703 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 303 AM EDT Sun Jun 20 2021 ANZ658-201515- /O.NEW.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 303 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...Southeast winds 10 to 15 kt, becoming southwest 15 to 20 kt. Seas 4 to 6 ft expected. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-638-201515- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 303 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Windmill Point to New Point Comfort VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-201515- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/ Currituck Sound- 303 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt and waves 2 ft. * WHERE...Currituck Sound. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
033 WHUS71 KAKQ 200952 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 552 AM EDT Sun Jun 20 2021 ANZ633-201800- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/ /O.EXB.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/ Currituck Sound- 552 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, southwest winds 15 to 20 kt and waves 2 ft. For the second Small Craft Advisory, east to southeast winds 20 to 25 kt and waves 2 ft expected. * WHERE...Currituck Sound. * WHEN...For the Small Craft Advisory, until 1 PM EDT this afternoon. For the Small Craft Advisory, from 8 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-201800- /O.EXA.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- 552 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 5 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ631-632-634-638-201700- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 552 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Windmill Point to New Point Comfort VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ658-201800- /O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 552 AM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
675 WHUS71 KAKQ 201630 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1230 PM EDT Sun Jun 20 2021 ANZ631-632-634-638-202000- /O.EXT.KAKQ.SC.Y.0064.000000T0000Z-210620T2000Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1230 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Windmill Point to New Point Comfort VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-210030- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T1700Z/ /O.CON.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/ Currituck Sound- 1230 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY... * WHAT...For the first Small Craft Advisory, southwest winds 15 to 20 kt and waves 2 ft. For the second Small Craft Advisory, east to southeast winds becoming northwest 15 to 25 kt and waves 2 ft expected. * WHERE...Currituck Sound. * WHEN...For the Small Craft Advisory, until 1 PM EDT this afternoon. For the 2nd Small Craft Advisory, from 8 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-210030- /O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1230 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 kt becoming north to northwest and seas 4 to 5 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
659 WHUS71 KAKQ 201740 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 140 PM EDT Sun Jun 20 2021 ANZ631-632-634-638-202000- /O.CON.KAKQ.SC.Y.0064.000000T0000Z-210620T2000Z/ Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- James River from James River Bridge to Hampton Roads Bridge- Tunnel- 140 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt and waves 2 to 3 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel, Chesapeake Bay from New Point Comfort to Little Creek VA, Chesapeake Bay from Windmill Point to New Point Comfort VA and James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-210145- /O.CON.KAKQ.SC.Y.0065.210621T1200Z-210621T2000Z/ Currituck Sound- 140 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT MONDAY... * WHAT...East to southeast winds becoming northwest 15 to 25 kt and waves 2 ft expected. * WHERE...Currituck Sound. * WHEN...From 8 AM to 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ656-658-210145- /O.CON.KAKQ.SC.Y.0065.210621T1200Z-210622T0000Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 140 PM EDT Sun Jun 20 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT MONDAY... * WHAT...East to southeast winds 20 to 25 kt with gusts up to 30 kt becoming north to northwest and seas 4 to 5 ft expected. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm. * WHEN...From 8 AM to 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 11:33 AM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jun 19, 11:33 AM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 1133 AM EDT Sat Jun 19 2021 .SYNOPSIS... A cold front approaches from the northwest today and weakens north of the local area on Sunday. The remnants of Tropical Storm Claudette are forecast to track just to the south of the area late Sunday into Monday. A cold front crosses the area from Tuesday to Tuesday night. && .NEAR TERM /THROUGH TONIGHT/... As of 1100 AM EDT Saturday... Late morning wx analysis shows a weak sfc/lee trough beginning to develop across the local area, The flow aloft is westerly across the mid-Atlantic, and WNW across the midwest/OH Valley where a shortwave aloft is moving ESE across the western Great Lakes. The associated MCS over southern IL/IN has weakened into just scattered convection over the past few hrs. Tropical Storm Claudette is currently located over southern MS and moving NNE and will have no impact on our local wx today or tonight. As the shortwave energy to our NW continues to move to the ESE this aftn and early this evening, the H7-H5 winds increase to 40-45kt over northern sections of the CWA and this will help support a marginal risk for severe tstms later this aftn into this evening. SPC has nudges the slight risk potential a bit to the S with the morning update, but still keeps it N of the AKQ CWA. Temperatures as of 11am/15Z have climbed well into the 80s across most of the local area, though some portions of the north (in VA) are still in the 70s due to more cloud cover that has persisted. Made some adjustments to the near term grids to account for this, but satellite imagery trends suggest skies these clouds will diminish/move ENE through 18Z. Thus, made little change to the high temperature forecast this aftn, with good mixing on a W/SW low level flow and partly sunny skies (N) and mostly sunny skies (S). This will allow temperatures to climb into the upper 80s/lower 90s N and into the mid 90s S. Dew pts remain mostly in the mid to upper 60s so heat indices will not be excessive, generally close to or just a few degrees above actual air temperatures. With the clouds cover over the N a little slower to break up, the aftn tstms may start a tad later, probably between 2-4pm. Will continue with 25-45% PoPs across most of our northern areas from after 18Z, with slight chc PoPs across interior south- central VA. Given the strong sfc heating and steep low- level lapse rates, strong to perhaps marginally severe wind gusts will be possible with the storms that do develop. The highest severe threat remains across nrn portions of the FA where the stronger mid- level winds of 40-45kt may allow for a bit more organized storms. Additional convection may drop E-SE across the MD Ern Shore (and perhaps the VA Nrn Neck) after 00z/8pm this evening into early Sun AM, so have maintained chc PoPs through the first part of tonight over these areas (with likely PoPs near the DE border). There will be a marginal wind threat with these storms as well through the evening, with the severe threat diminishing overnight with the loss of surface heating. Isolated showers are possible across the Ern shore after 06z/2 AM. Otherwise, it will become increasingly muggy with lows mostly 70-75F (locally in the upper 60s across the NW). && .SHORT TERM /SUNDAY THROUGH MONDAY/... As of 630 AM EDT Saturday... Sunday we'll start to turn our eyes to the remnants of Tropical Storm Claudette slowly lifting ENE or NE across the Deep South before reaching SC by evening. The leading edge of the associated tropical moisture will likely reach far srn VA and NE NC by Sunday evening, with PWAT values increasing to 1.9-2.1". Locally, Sunday is still looking like a rain-free day for most areas (except for perhaps NE NC) until late, with 15-40% PoPs after 18z. Isolated diurnally-driven convection is possible across most areas west of the Ches Bay, with perhaps a bit more convection across far srn VA and interior NE NC on the leading edge of the richer moisture. The convection on Sunday is generally expected to be sub-severe, but SPC has included parts of interior NE NC in a Marginal Risk for severe wx (mainly due to a modest increase in low-level speed and directional shear across far srn portions of the area by late Sun). The latest 00z/19 model consensus is now forecasting the remnants of Claudette to track ENE to a position near the NC Outer Banks by Monday aftn. This track would continue to point toward the heaviest rainfall amounts remaining confined just to the south of the forecast area. However, rain chances do steadily increase over the southern half of the area (especially NE NC) from Sun night through Mon AM before diminishing late Mon aftn/Mon evening as the remnant low moves offshore. Have likely PoPs for all of NE NC, tapering to high chc across Hampton Roads, with just a few showers expected in central/nrn zones Sun night/Mon AM. The current forecast (which largely follows an average of deterministic models and WPC QPF) shows 0.2-0.8" of rain across Hampton Roads and NE NC (highest south). The latest 00z/19 ensemble guidance (GEFS/GEPS/EPS) is only painting 10-30% probabilities for >1" of rain from 2 am/06z Mon- 2 am/06z Tue across our far srn zones. Thus, while some locally heavier totals from downpours are likely across SE VA/NE NC with warm cloud depths aoa 13kft and PWs of 2.1-2.4" late Sun night into Mon aftn, the widespread flood threat remains low across our area at this time (Flash Flood Guidance values are generally 3-4" in 3 hours in NE NC). Very muggy Sunday night with lows in the low- mid 70s. Highs Monday generally in the mid-upper 80s SE and upper 80s-low 90s NW (where there will be more sun). && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... As of 345 AM EDT Saturday... PoPs briefly diminish Mon night before attention then turns to a potent shortwave that is progged to track ENE from the far nrn Great Lakes to Quebec during the middle of next week. This feature will very likely drag a fairly strong early summer cold front through the region during the Tue-Tue night timeframe. Have maintained likely PoPs during the day on Tue and will continue chc PoPs into late Tue night across the SE to account for this (for showers and tstms...more specifics to come as it gets closer to the event given differences in timing between the models). Highs Tue are forecast to be in the mid- upper 80s. Cooler and much drier air then looks to return post- frontal on Wed and Thu as high pressure settles into the area. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... As of 630 AM EDT Saturday... Prevailing VFR conditions expected through the 12z TAF period. SCT high clouds from upstream convection have overspread most of the area. These high clouds will thin out during the day today. SCT CU is expected during the aftn, and isolated to scattered convection is possible by mid to late aftn, with the best chances at RIC/SBY, with PoPs aob 15% at PHF/ORF/ECG. Tstm chances increase to 40-50% by late aftn/evening at SBY as convection to the west approaches the MD Ern Shore (and potentially persists through 03-06z while pcpn chances diminish at the VA/NC terminals). Still too early to add tstms to the TAFs though (but will mention VCSH at RIC/SBY). Regardless, brief IFR/LIFR VSBYs and gusty winds are likely in the strongest storms. WSW-SW winds may gust to ~20 kt during the day today, before becoming SSW-SW at ~10 kt tonight. Some LLWS is possible at ECG late tonight (after 06z). Outlook...SW flow continues on Sun, with widely scattered late day showers/tstms possible, especially NW of the VA/MD terminals and south/southwest of ECG. Gradually more widespread showers/tstms possible Monday and Tuesday, with sub-VFR conditions likely in the heavier showers/tstms. && .MARINE... As of 630 AM EDT Saturday... SW winds cont to gust to SCA levels so will keep the headlines up for the Bay and nrn coastal waters this morning. Dropped SCA's for the rivers (except lwr James) and Currituck Sound as winds there are below 20 kts. Gusty winds psbl in sct convection later today across the Ches Bay and cstl wtrs as a s/w moves ese. Will keep conditions below SCA levels Sun/Mon given the uncertainity of the remnants of Claudette progged to track south of the area. SW winds 10-15 kt by Tue before a potent cold front crosses the region. Could see minimal SCA's with this feature for the mid week period. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...LKB NEAR TERM...ERI/LKB SHORT TERM...ERI/MAM LONG TERM...ERI/MAM AVIATION...ERI MARINE...MPR
Hazardous weather outlook, Jun 19, 6:40 AM EDT, 8 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 640 AM EDT Sat Jun 19 2021 NCZ012>017-030>032-102-VAZ060-065>067-079>081-087>089-092-093- 095>098-524-525-201045- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Mecklenburg- Lunenburg-Nottoway-Brunswick-Dinwiddie-Prince George-Greensville- Sussex-Surry-Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk- Chesapeake-Virginia Beach-Newport News-Hampton/Poquoson- 640 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for northeast North Carolina, central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>025-VAZ048-061-062-064-068-069-075>078-082>086-090-099-100- 509>523-201045- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Cumberland-Goochland-Caroline-Amelia-Powhatan-Westmoreland- Richmond-Northumberland-Lancaster-Charles City-New Kent-Gloucester- Middlesex-Mathews-James City-Accomack-Northampton-Western Louisa- Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York- 640 AM EDT Sat Jun 19 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia, north central Virginia and southeast Virginia. .DAY ONE...Today and tonight. Isolated to widely scattered thunderstorms are expected this afternoon through the first part of tonight. The strongest storms could produce localized damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Virginia, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.